A 66-year-old Indian male who had been treated for recurrent erythema nodosum leprosum with 300 mg of clofazimine per day for 11 months presented to hospital with a 4 week history of severe gastrointestinal upset. Soon after admission he developed several short runs of ventricular tachycardia with a morphology suggestive of torsade de pointe. The patient had a slightly low magnesium level which was corrected within 2 days; however, his rhythm disturbance persisted for 5 days despite management with intravenous lidocaine. His gastrointestinal symptoms abated 2 weeks after clofazimine was discontinued. Subsequent investigations showed that the patient had a keratopathy and myelin-type figures in his polymorphonuclear white cells similar to that seen with the cardiotoxic drugs chloroquine and amiodarone. It is postulated that clofazimine alone or in conjunction with electrolyte disturbance was responsible for the patient's cardiac arrythmia.